Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 81, NWS Little Rock, AR

June 8, 2021Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 8, 2021, 4:51 PM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 4:51 PM CDT (21:51 UTC)
Expired
Jun 8, 2021, 7:50 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Desha County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WGUS54 KLZK 082151
FFWLZK
ARC041-043-090100-
/O.NEW.KLZK.FF.W.0081.210608T2151Z-210609T0050Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
451 PM CDT Tue Jun 8 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southern Desha County in southeastern Arkansas...
  Drew County in southeastern Arkansas...

* Until 750 PM CDT.

* At 451 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Monticello, Wilmar, Arkansas City, Ladelle, McGehee, Green Hill, 
  Prairie Grove, Jerome, Baxter, Collins, Enon, Masonville, Lacey, 
  New Hope in Drew County, Halley and Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 3340 9199 3368 9198 3365 9148 3372 9114
      3371 9112 3372 9106 3369 9103 3368 9103
      3365 9108 3371 9116 3368 9123 3360 9113
      3356 9124 3352 9125 3352 9132 3353 9133
      3352 9135 3356 9135 3356 9145 3339 9146

FLASH FLOOD...RADAR INDICATED

$$

Cooper

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:14 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 8, 3:14 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
314 PM CDT Tue Jun 8 2021

.DISCUSSION...

Obviously, the main concern over the next 12-24 hours will be
ongoing flash flooding concerns across southern/southeast
Arkansas where locations near Dumas have likely picked up more
than 15 inches of rain. The primary thunderstorm complex will
continue making its way east and out of the area by this evening.
While some isolated to scattered showers and thunderstorms will
be possible through the evening and early overnight hours, CAMs
suggest a greater threat developing by early morning with a west
to east oriented line of thunderstorms bringing another round of
heavy rain to the southern half of the state. Given the observed
PW values from the KLZK 12z sounding of 2 inches and forecast
values at or above 2 inches persisting through Wednesday morning,
the concern for heavy rainfall remains very high.

Beyond that, there will be a battle between H500 ridging to the
west of the area while deep troughing exists to the east. This
will provide higher chances for drier conditions across the
western part of the area while rain chances may linger across the
east. It does look like the ridging will be overwhelmed by the
trough with time and a return to wet conditions looks to take
place after briefly drier and warmer temperatures are seen across
the forecast area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  86  71  86 /  50  60  50  60
Camden AR         70  89  73  91 /  60  40  30  20
Harrison AR       67  84  69  85 /  30  40  50  40
Hot Springs AR    69  87  71  89 /  80  40  30  30
Little Rock   AR  70  86  72  87 /  80  50  40  40
Monticello AR     72  87  73  88 /  80  50  40  30
Mount Ida AR      68  86  71  89 /  70  40  30  20
Mountain Home AR  68  86  70  86 /  30  40  50  50
Newport AR        71  86  72  85 /  50  60  50  60
Pine Bluff AR     71  87  73  87 /  80  50  40  40
Russellville AR   69  87  71  88 /  70  50  40  40
Searcy AR         69  86  71  86 /  80  50  50  60
Stuttgart AR      72  86  74  86 /  90  50  50  50
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot
Spring-Jefferson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-
Perry-Pike-Polk-Prairie-Pulaski-Saline-Scott-Yell.

&&

67
Hazardous weather outlook, Jun 8, 3:33 AM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Tue Jun 8 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
333 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Persistent showers and thunderstorms are expected across the
southern portion of the state Tuesday. Heavy to excessive rainfall
will accompany these storms, with additional rainfall
accumulations of four to five inches possible, and some locally
greater amounts.

Given a very saturated soil surface from prior
rainfall over the last few days, flash flooding will be likely
where heavy rainfall occurs as will not take much rain for runoff
to begin. Due to the magnitude of rainfall anticipated and the
potential for locally greater amounts, flash flooding may be
considerable in nature at times. Please be sure to heed local
guidance on road closures due to high water.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Rain chances will continue into Wednesday as the slow moving upper
system finally begins to pull out. Another inch of rain can not be
ruled out over central and eastern sections of the state, mainly
early in the day,

A weather pattern more typical of summer is expected to develop late
Wednesday with a large upper level ridge of high pressure developing
over the nations mid section. This pattern will result in chances of
showers and thunderstorms during mainly the afternoon through early
evening hours. An occasional strong storm can not be discounted but
organized severe weather is not likely.

Concerning temperatures, highs are expected to top out in the upper
80s to lower 90s through the period. With the soil being saturated
and lots of standing water likely, very muggy conditions are
expected as well.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/56

In the hours before

Local storm report, Jun 8, 2:53 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      PINE BLUFF              34.21N  92.02W
06/08/2021                   JEFFERSON          AR   TRAINED SPOTTER

            A SPOTTER REPORTED 33RD AND MAIN STREET IN PINE BLUFF
            IS FLOODED.

&&

EVENT NUMBER LZK2100676

57
Local storm report, Jun 8, 3:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
332 PM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      MITCHELLVILLE           33.91N  91.50W
06/08/2021                   DESHA              AR   BROADCAST MEDIA

            FLASH FLOODING WAS OCCURRING AT MITCHELLVILLE ON
            MCCARREL STREET OFF OF U.S. 65. THIS WAS CONFIRMED BY A
            PICTURE ON SOCIAL MEDIA AND RELAYED BY KARK.

&&

EVENT NUMBER LZK2100677

57
Local storm report, Jun 8, 3:49 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      PINE BLUFF              34.21N  92.02W
06/08/2021                   JEFFERSON          AR   FIRE DEPT/RESCUE

            THE PINE BLUFF FIRE STATION HAS 1-2 INCHES OF WATER IN
            IT. MANY ROADS IN THE CITY ARE CLOSED. THE CITY CANNOT
            HANDLE ANY ADDITIONAL WATER.

&&

EVENT NUMBER LZK2100678

57
Local storm report, Jun 8, 3:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      DUMAS                   33.88N  91.49W
06/08/2021                   DESHA              AR   LAW ENFORCEMENT

            PER THE DUMAS POLICE CHIEF, ALL STREETS IN DUMAS HAVE
            STANDING WATER ON THEM. SOME BUILDINGS ARE STILL
            INUNDATED. PEOPLE KEEP DRIVING AROUND BARRICADED ROADS
            AND GETTING STUCK.

&&

EVENT NUMBER LZK2100679

57
Local storm report, Jun 8, 3:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      4 SSE STUTTGART         34.44N  91.52W
06/08/2021                   ARKANSAS           AR   SOCIAL MEDIA

            WATER WAS OVER HIGHWAY 165 AND YODER ROAD.

&&

EVENT NUMBER LZK2100680

57
Special weather statement, Jun 8, 4:32 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
432 PM CDT Tue Jun 8 2021

ARZ053-066>068-082200-
Bradley AR-Calhoun AR-Clark AR-Ouachita AR-
432 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...SOUTHEASTERN CLARK...
CALHOUN AND OUACHITA COUNTIES UNTIL 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willisville to near Stephens to near
Calion to near Moro Bay State Park. Movement was northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Camden...                         Hampton...
Gurdon...                         Bearden...
Stephens...                       Hermitage...
Calion...                         Chidester...
Harrell...                        Louann...
Whelen Springs...                 Beirne...
Ingalls...                        White Oak Lake State Park...
Hampton Municipal Airport...      Moro Bay...
Poison Springs State Park...      Cullendale...
Hilo...                           Highland Industrial Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3318 9216 3321 9218 3321 9222 3325 9223
      3326 9233 3330 9235 3327 9244 3332 9246
      3332 9253 3337 9255 3338 9312 3378 9310
      3382 9314 3382 9322 3391 9320 3367 9230
      3346 9201 3338 9196 3330 9198 3316 9217
TIME...MOT...LOC 2132Z 210DEG 18KT 3353 9319 3346 9303 3338 9259 3325
9231

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:02 PM CDTSpecial Weather StatementLZKIndependence, Jackson, Woodruff43 min
Jun 8, 3:13 AM CDTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 4 more12 hr
Jun 8, 5:47 AM CDTFlash Flood WarningLZKDesha3 hr
Jun 8, 6:15 AM CDTFlash Flood WarningLZKArkansas, Grant, Jefferson3 hr
Jun 8, 7:46 AM CDTFlash Flood WarningLZKPolk4 hr
Jun 8, 7:53 AM CDTFlash Flood WarningLZKDrew5 hr
Jun 8, 8:07 AM CDTFlash Flood WarningLZKArkansas, Grant, Jefferson5 hr
Jun 8, 8:56 AM CDTFlash Flood WarningLZKDesha6 hr
Jun 8, 9:03 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lincoln6 hr
Jun 8, 9:42 AM CDTFlash Flood WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline3 hr
Jun 8, 10:14 AM CDTFlash Flood WarningLZKClark, Garland, Grant, Hot Spring, Montgomery, Pike and 2 more3 hr
Jun 8, 10:32 AM CDTFlash Flood WarningLZKArkansas, Lonoke, Prairie2 hr
Jun 8, 10:57 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln63 min
Jun 8, 11:42 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatLZKArkansas, Desha, Drew, Lincoln5 hr
Jun 8, 11:43 AM CDTSpecial Weather StatementLZKLincoln32 min
Jun 8, 12:03 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Lincoln23 min
Jun 8, 12:10 PM CDTFlash Flood WarningLZKArkansas, Monroe, Prairie5 hr
Jun 8, 12:38 PM CDTAreal Flood AdvisoryLZKGrant, Jefferson, Lonoke, Pulaski, Saline2 hr
Jun 8, 12:44 PM CDTFlash Flood WarningLZKArkansas, Jefferson3 hr
Jun 8, 12:47 PM CDTAreal Flood AdvisoryLZKArkansas, Jefferson, Lonoke, Prairie2 hr
Jun 8, 12:55 PM CDTSpecial Weather StatementLZKCleveland, Grant, Jefferson50 min
Jun 8, 1:10 PM CDTFlash Flood WarningLZKCalhoun, Clark, Dallas, Ouachita99 min
Jun 8, 1:19 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Jefferson, Lincoln41 min
Jun 8, 1:37 PM CDTFlash Flood WarningLZKCleveland, Lincoln3 hr
Jun 8, 2:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln45 min
Jun 8, 2:43 PM CDTSpecial Weather StatementLZKDesha32 min
Jun 8, 3:16 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha29 min
Jun 8, 3:49 PM CDTFlash Flood WarningLZKArkansas, Drew, Jefferson, Lincoln3 hr
Jun 8, 4:06 PM CDTAreal Flood AdvisoryLZKDesha, Drew3 hr
Jun 8, 4:32 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Ouachita28 min
Jun 8, 4:37 PM CDTAreal Flood WarningLZKArkansas, Desha, Drew, Lincoln3 hr
Jun 8, 4:47 PM CDTFlash Flood WarningLZKCleveland, Dallas, Grant, Jefferson3 hr
Jun 8, 5:03 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew, Ouachita27 min
Jun 8, 5:26 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita26 min
Jun 8, 5:46 PM CDTSpecial Weather StatementLZKHot Spring29 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.